Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 221, NWS Fort Worth, TX

May 10, 2006Fannin County, Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2006, 3:32 AM CDT for Fannin County, Grayson County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2006, 3:32 AM CDT (08:32 UTC)
Expired
May 10, 2006, 4:30 AM CDT
In force
58 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Fannin County, TX, Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 143 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 10:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4874 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4874 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.9
Supercell composite
13.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:08 AM CDT, 24 minutes earlier.

Area forecast discussion, May 10, 3:08 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
308 AM CDT WED MAY 10 2006

.DISCUSSION...
AT 2 AM FRONT LIES SHERMAN...GRAHAM MOVING SOUTH. EVEN THOUGH
FRONT IS PROVIDING SOME LIFT...ATMOSPHERE FARTHER SOUTH IS LESS
UNSTABLE THAN IT WAS UP NORTH EARLIER. THERE IS STILL A SLIGHT
CHANCE OF POPS THROUGH THIS AFTERNOON IN THE EAST AS THE FRONT
CONTINUES THROUGH THE CWA. AFTER TODAY/S 90S...THE REST OF THE
WEEK WILL SEEM MILD WITH HIGHS IN THE 70S NORTH WEDNESDAY AND
THURSDAY. NEXT FRONT MOVES THOUGH SATURDAY...BRINGING A SLIGHT
CHANCE OF POPS FOR SATURDAY AND A CHANCE SOUTH ON SUNDAY MORNING
AS THE FRONT ENCOUNTERS MORE MOISTURE. WITH NORTHWEST FLOW IN
PLACE NEXT WEEK...MCS POSSIBLE EARLY WEDNESDAY MORNING WITH
UPPER DISTURBANCE FOLLOWING LATER IN THE DAY...SO HAVE POPS FOR
WEDNESDAY IN THE EXTENDED AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  82  56  81  55 /  10  10   0   0
WACO, TX              87  56  82  54 /  20  10   0   0
PARIS, TX             78  53  77  51 /  40  10   0   0
DENTON, TX            81  48  80  52 /  20  10   0   0
MCKINNEY, TX          79  49  79  50 /  20  10   0   0
DALLAS, TX            82  57  80  56 /  20  10   0   0
TERRELL, TX           81  54  78  52 /  20  10   0   0
CORSICANA, TX         84  55  80  55 /  20  10   0   0
TEMPLE, TX            86  57  83  54 /  20  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE

&&

91/84/42
Hazardous weather outlook, May 9, 10:30 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 PM CDT TUE MAY 9 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1030 PM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
A MODERATE RISK FOR SEVERE THUNDERSTORMS REMAINS OVERNIGHT NORTHEAST
OF A SHERMAN...MCKINNEY...GREENVILLE...SULPHUR SPRINGS LINE. LARGE
HAIL...ISOLATED TORNADOS...DAMAGING WINDS...AND LOCALLY VERY
HEAVY RAINFALL IN EXCESS OF 3 INCHES IS POSSIBLE ACROSS THE MODERATE
RISK AREA OVERNIGHT.

A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WIND CONTINUE OVERNIGHT NORTH OF A GRAHAM...DECATUR...
DALLAS-FORT WORTH...ENNIS...ATHENS LINE OVERNIGHT...AS AN UPPER
LEVEL DISTURBANCE OVER THE TEXAS PANHANDLE MOVE OVER A SLOW MOVING
COLD FRONT OVER THE RED RIVER AREAS OF NORTH TEXAS...WITH STRONG
INSTABILITY...SHEAR AND DEEP MOISTURE OUT AHEAD OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY
WEDNESDAY MORNING. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL
STILL BE POSSIBLE...NAMELY EAST OF INTERSTATE 35.

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS WEEKEND...INTO NEXT
MONDAY...AS ANOTHER FRONT APPROACHES THE AREA. SOME OF THESE STORMS
COULD BE SEVERE...ESPECIALLY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY OVER FAR EASTERN SECTIONS OF
NORTH TEXAS OVERNIGHT...WITH LIMITED ACTIVATION POSSIBLE OVER THE
THE REMAINDER OF THE AREA THROUGH DAYBREAK.

In the hours before

Special weather statement, May 10, 12:48 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1248 AM CDT WED MAY 10 2006

TXZ095-100615-

LAMAR-
1248 AM CDT WED MAY 10 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING STRONG THUNDERSTORM 6 MILES NORTHEAST OF PARIS...MOVING
NORTHEAST AT 25 MPH.

CITIES IN THE PATH OR VICINITY OF THIS DEVELOPING STORM INCLUDE
ARTHUR CITY...BLOSSOM...PARIS AND POWDERLY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED
WITHIN THE NEXT HALF HOUR.
Special weather statement, May 10, 12:56 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1256 AM CDT WED MAY 10 2006

TXZ091-100630-

MONTAGUE-
1256 AM CDT WED MAY 10 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF HENRIETTA...OR APPROACHING
RINGGOLD...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA AND RINGGOLD.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM AT THE CURRENT TIME.

HOWEVER...IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY
BE NEEDED WITHIN THE NEXT HOUR.
Special weather statement, May 10, 1:14 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
114 AM CDT WED MAY 10 2006

TXZ094-100645-

FANNIN-
114 AM CDT WED MAY 10 2006

...SIGNIFICANT WEATHER UPDATE...

AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BONHAM...MOVING EAST AT 25
MPH. A SEVERE THUNDERSTORM WAS NOTED OVER GRAYSON COUNTY 8 MILES
SOUTHEAST OF SHERMAN...MOVING EAST-NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...DODD CITY...
ECTOR...HONEY GROVE AND BONHAM STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED HEAVY RAINFALL... PEA
TO MARBLE-SIZED HAIL...AND GUSTY WINDS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.

IF THIS STORM OVER GRAYSON COUNTY CONTINUES ITS INTENSITY AND
TRACK...A SEVERE WEATHER WARNING MAY BE NEEDED SHORTLY FOR WESTERN
PORTIONS OF FANNIN COUNTY.
Special weather statement, May 10, 1:33 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 AM CDT WED MAY 10 2006

TXZ094-100700-

FANNIN-
133 AM CDT WED MAY 10 2006

...SIGNIFICANT WEATHER UPDATE...

AT 133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF BONHAM...OR ON THE FANNIN AND
GRAYSON COUNTY LINE...MOVING EAST-NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BONHAM...ECTOR AND SAVOY.

PEA TO MARBLE-SIZED HAIL...CLOUD-TO-GROUND LIGHTNING...LOCALIZED
VERY HEAVY RAINFALL..AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM
THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED SHORTLY.
Local storm report, May 10, 2:01 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
201 AM CDT WED MAY 10 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TORNADO          WESTMINSTER             33.36N  96.46W
05/09/2006                   COLLIN             TX   LAW ENFORCEMENT

            *** 3 FATAL, 3 INJ *** AN ELDERLY COUPLE AND A TEENAGER
            WERE KILLED IN THE TOWN OF WESTMINSTER WITH EXTENSIVE
            DAMAGE IN AND AROUND TOWN. TIME ESTIMATED. DAMAGE SURVEY
            WILL BE CONDUCTED WEDNESDAY MORNING.
Special weather statement, May 10, 3:19 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 AM CDT WED MAY 10 2006

TXZ093-100845-

GRAYSON-
319 AM CDT WED MAY 10 2006

...SIGNIFICANT WEATHER UPDATE...

AT 319 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM DEVELOPING 4 MILES NORTH OF DENISON...MOVING
NORTHEAST AT 30 MPH. THIS ACTIVITY MAY CONGEAL INTO A LINE OF
THUNDERSTORMS IN THE NEXT HOUR AND WILL BE MONITORED VERY CLOSELY.

CITIES IN THE PATH OF THIS STORM INCLUDE HENDRIX...DENISON...
KNOLLWOOD...POTTSBORO AND EISENHOWER STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM IF IT CONTINUES TO INTENSIFY.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:03 PM CDTSevere Thunderstorm WarningFWDLampasas37 min
May 9, 7:56 PM CDTSevere Thunderstorm WarningFWDGrayson64 min
May 9, 8:59 PM CDTSevere Thunderstorm WarningFWDCollin, Grayson61 min
May 9, 9:59 PM CDTSevere Thunderstorm WarningFWDCollin, Grayson61 min
May 9, 10:00 PM CDTFlash Flood WarningFWDGrayson3 hr
May 9, 10:08 PM CDTTornado WarningFWDCollin52 min
May 9, 10:36 PM CDTTornado WarningFWDFannin39 min
May 9, 10:39 PM CDTSevere Thunderstorm WarningFWDLamar66 min
May 9, 10:51 PM CDTTornado WarningFWDGrayson24 min
May 9, 11:15 PM CDTTornado WarningFWDFannin17 min
May 9, 11:19 PM CDTTornado WarningFWDLamar41 min
May 10, 12:28 AM CDTSevere Thunderstorm WarningFWDGrayson62 min
May 10, 1:00 AM CDTFlash Flood WarningFWDGrayson60 min
May 10, 1:28 AM CDTSevere Thunderstorm WarningFWDGrayson22 min
May 10, 1:36 AM CDTSevere Thunderstorm WarningFWDFannin30 min
May 10, 4:14 AM CDTSevere Thunderstorm WarningFWDLamar76 min
May 10, 4:32 AM CDTSevere Thunderstorm WarningFWDFannin28 min
May 10, 5:36 AM CDTHigh Wind WarningFWDCooke, Montague65 min
May 10, 7:08 AM CDTSevere Thunderstorm WarningFWDFannin37 min
May 10, 7:20 AM CDTSevere Thunderstorm WarningFWDLamar40 min
May 10, 8:00 AM CDTSevere Thunderstorm WarningFWDLamar15 min
May 10, 10:26 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more9 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.